Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
158 Doctors are Online

Side effects of anti-depressant medicines - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Medicines and Side Effects
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2280 Questions
User :   Hi, I am a 34 y/o female, married and I have a 17 y/o son. I have fibromyalgia, IBS and probable meneires. Ever since I can remember, I've suffered from bouts of depresson, where I shut off from the world. I'm currently going through depression again - feeling exhausted, agitated, suicidal thoughts - I don't seem to function like a normal person. I have never worked because I feel too anxious around others. I have taken citalopram to help manage my social phobia and depressive episodes, and I have been off this for 6 weeks. The meds keep the deep depression at bay and it helps a little with the anxiety. I'm starting to think that I could have bipolar because I went from feeling deeply depressed, weeping, cannot cope, etc, to today feeling agitated, angry, having palpations and I feel that I'm not in control, as though I need something to calm me. I also have been feeling under the weather: aching all over, sore throat - are these the symptoms of Bipolar?? How can I get a diagnoses?
Doctor :   Hello.
User :   hello
Doctor :   Let me read your query.
Doctor :   How many times did you feel agitated, angry etc?
User :   feeling agitated all today and feel I'm getting angry too easily - not usually like this
Doctor :   Ok.
Doctor :   Bipolar disorder cannot be diagnosed by one episode.
User :   I have these depressive episodes several times a year and can last up to 5 weeks
Doctor :   Ok.
Doctor :   Those are only suggestive of depression.
Doctor :   Do you have any difficulty in sleeping?
User :   yes, the last 2 nights I have been lying awake for what seems like hours
Doctor :   Ok.
Doctor :   Were you able to sleep?
User :   yes eventually
Doctor :   How did you feel in the morning? were you feeling active?
User :   not to begin with, I felt tired and I've been feeling under the weather, but by late morning feeling like everything is on fast forward and can't keep up
Doctor :   Then it is very unlikely to come to a diagnosis of BPD.
Doctor :   It could be due to the side effects of the medication.
User :   ok, I'll talk to GP
Doctor :   Is there any thing else i can help with?
Question is related to
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor